Aspirin, ibuprofen (Advil, Motrin), and other nonsteroidal anti-inflammatory drugs (NSAIDS), like naproxen (Aleve), celecoxib (Celebrex) and diclofenac (Arthrotec, Voltaren) can be affected by taking supplements and can affect your ability to absorb certain vitamins and minerals. Some supplements, for example, can increase the risk of bleeding or stomach irritation associated with the use of these drugs. On the other hand, certain supplements may be beneficial for people taking NSAIDS.
These interactions are explained in the Nonsteroidal Anti-inflammatory Drugs
article, which is part of the extensive Drug Interactions
section of our website (where you can look up interaction for other drugs you may be taking).
You may also be interested in these related CL Answers:
I read that turmeric may be a GI irritant. I have GI problems and wonder if I should avoid turmeric and curcumin? >>
Does collagen taken as a supplement help with arthritis? I'm seeing it in products for joint health. >>
What is serrapeptase and does it work? >>
This CL Answer initially posted on 5/6/2015.
Last updated 8/3/2017.